Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 24, 2018, 6:13 PM CST for DeSoto County, Mississippi; Shelby County, Tennessee; Crittenden County, Lee County, St. Francis County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 6:13 PM CST (00:13 UTC)
- Expired
- Feb 25, 2018, 12:15 AM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 36 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
437
WGUS54 KMEG 250013
FFWMEG
ARC035-077-123-MSC033-TNC157-250315-
/O.NEW.KMEG.FF.W.0006.180225T0013Z-180225T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
613 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Lee County in eastern Arkansas...
Eastern St. Francis County in eastern Arkansas...
Crittenden County in eastern Arkansas...
DeSoto County in northwestern Mississippi...
Shelby County in southwestern Tennessee...
* Until 915 PM CST
* At 612 PM CST...Doppler Radar estimates 1 to 2 inches of rain has
occurred over the past 6 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Hernando, Marion, Millington, Earle, Hughes, T
O Fuller State Park, Meeman Shelby Forest State Park, Cordova,
Lakeland, Arlington, Walls, Crawfordsville and Edmondson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3544 9050 3543 9015 3537 9016 3538 9014
3541 9013 3538 9008 3538 8978 3541 8973
3539 8964 3499 8965 3499 8972 3477 8972
3478 9020 3486 9020 3483 9042 3489 9045
3487 9049 3482 9046 3478 9047 3478 9050
$$1 follow-up statement
258
WGUS54 KMEG 250259
FFWMEG
ARC035-077-123-MSC033-TNC157-250615-
/O.EXT.KMEG.FF.W.0006.000000T0000Z-180225T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
859 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Northeastern Lee County in eastern Arkansas...
Eastern St. Francis County in eastern Arkansas...
Crittenden County in eastern Arkansas...
DeSoto County in northwestern Mississippi...
Shelby County in southwestern Tennessee...
* Until 1215 AM CST
* At 858 PM CST...Doppler Radar estimates 1 to 2 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional inch of rain over the next 3 hours.
* Some locations that will experience flooding include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Hernando, Marion, Millington, Earle, Hughes, T
O Fuller State Park, Meeman Shelby Forest State Park, Cordova,
Lakeland, Arlington, Walls, Crawfordsville and Edmondson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3544 9050 3543 9015 3537 9016 3538 9014
3541 9013 3538 9008 3538 8978 3541 8973
3539 8964 3499 8965 3499 8972 3477 8972
3478 9020 3486 9020 3483 9042 3489 9045
3487 9049 3482 9046 3478 9047 3478 9050
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 5:47 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 24, 5:47 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
547 PM CST Sat Feb 24 2018
.DISCUSSION...
Updated for the Aviation Discussion.
&&
.PREV DISCUSSION... /issued 348 PM CST Sat Feb 24 2018/
DISCUSSION...
Severe thunderstorms are possible across all of the Midsouth this
afternoon into tonight. There is an enhanced risk of severe
weather including the potential for wind, tornadoes, and hail. Heavy
rain is also a threat adding to the already saturated soils. The
flood watch will remain in effect through tonight for much of the
Midsouth. Expect numerous showers and thunderstorms to continue
through this afternoon into tonight ahead of an approaching cold
front. The frontal boundary should be southeast of the forecast
area by late tonight.
The front will become stationary north of the gulf coast Sunday
and Sunday night while an area of rain north of the boundary moves
into across north Mississippi. The rain chance will continue over
that area into Sunday night before moving to the east.
Another complex system will provide a chance of flooding rain and
possible severe weather around the middle of the week.
SWC
&&
.AVIATION...
For 00Z TAFs
VFR conditions in eastern sites until line gets to the areas then
LIFR likely as line gets to each site like in Jonesboro. Expect
changing winds and gusty winds with ceiling and visibilities
varying with storms. By Sunday morning things should improve a
lot. Should be light north winds switching to northeast/east by
Sunday afternoon with VFR ceilings and visibility. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Clay-Craighead-Crittenden-
Cross-Greene-Lawrence-Lee AR-Mississippi-Phillips-Poinsett-
Randolph-St. Francis.
MO...Flood Watch through late tonight for Dunklin-Pemiscot.
MS...Flood Watch through late tonight for Alcorn-Benton MS-Coahoma-
DeSoto-Marshall-Panola-Quitman-Tate-Tippah-Tunica.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 24, 2:49 PM CST, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 249 PM CST Sat Feb 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 249 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an Enhanced Risk of severe thunderstorms this afternoon into the evening hours across all of the Midsouth. Damaging winds, hail, flash flooding and tornadoes are all possible. The threat of flooding will continue across all of the Midsouth although it will be greatest North and West of a line from Clarksdale Mississippi to Memphis to Paris, Tennessee. Saturated soil may make trees especially prone to be toppled by winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and strong to possibly severe thunderstorms are possible Wednesday. Flooding is also a concern midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through late tonight. SWC
In the hours before
Local storm report, Feb 24, 2:24 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 5 NE JACKSON 35.69N 88.75W
02/24/2018 E40 MPH MADISON TN FIRE DEPT/RESCUE
TREE DOWN ON WATSON RD JUST OUTSIDE OF JACKSON, TN.
DELAYED REPORT, TIME ESTIMATED.
&&
WLCLocal storm report, Feb 24, 5:18 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD IMBODEN 36.20N 91.18W
02/24/2018 LAWRENCE AR PUBLIC
FLOODING REPORTED THROUGHOUT THE IMBODEN AREA BY PUBLIC.
&&
WLCLocal storm report, Feb 24, 5:43 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
02/24/2018 CRAIGHEAD AR LAW ENFORCEMENT
TREES DOWN IN WEST JONESBORO.
&&
WLCLocal storm report, Feb 24, 5:45 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG EGYPT 35.87N 90.95W
02/24/2018 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN IN WESTERN CRAIGHEAD COUNTY, EGYPT AREA.
&&
WLCLocal storm report, Feb 24, 6:05 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST TRUMANN 35.67N 90.52W
02/24/2018 E70 MPH POINSETT AR TRAINED SPOTTER
LIGHT POLES AND TREES DOWN IN THE TRUMANN AREA.
&&
WLCLocal storm report, Feb 24, 6:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 S BONO 35.83N 90.81W
02/24/2018 CRAIGHEAD AR BROADCAST MEDIA
PAVILLION DESTROYED NEAR BONO, MULTIPLE REPORTS OF WIND
DAMAGE IN THE AREA.
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:49 PM CST | Flash Flood Warning | MEG | Coahoma, Quitman, Tate, Tunica | 6 hr |
| Feb 24, 7:30 PM CST | Special Weather Statement | MEG | DeSoto | 45 min |
| Feb 24, 7:44 PM CST | Special Weather Statement | MEG | Panola, Quitman, Tate | 46 min |
| Feb 24, 9:12 PM CST | Flash Flood Warning | MEG | Benton, Marshall, Tate, Tippah | 3 hr |
| Feb 24, 9:32 PM CST | Flash Flood Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 4 hr |
| Feb 24, 9:36 PM CST | Tornado Warning | MEG | Alcorn, Tippah | 39 min |
| Feb 24, 10:00 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 45 min |
| Feb 24, 10:04 PM CST | Tornado Warning | MEG | Lee, Prentiss, Union | 41 min |
| Feb 24, 10:05 PM CST | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 40 min |
| Feb 24, 10:24 PM CST | Flash Flood Warning | MEG | Alcorn, Calhoun, Lee, Pontotoc, Prentiss, Tishomingo and 1 more | 3 hr |
| Feb 24, 10:31 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 15 min |
| Feb 24, 11:01 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 11 min |
| Feb 24, 6:06 PM CST | Tornado Warning | MEG | Lauderdale | 27 min |
| Feb 24, 6:15 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 45 min |
| Feb 24, 6:22 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 38 min |
| Feb 24, 6:30 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 45 min |
| Feb 24, 6:32 PM CST | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale | 28 min |
| Feb 24, 6:42 PM CST | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 48 min |
| Feb 24, 6:45 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 1 more | 45 min |
| Feb 24, 6:55 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 50 min |
| Feb 24, 7:03 PM CST | Tornado Warning | MEG | Obion, Weakley | 42 min |
| Feb 24, 7:08 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison, Tipton | 52 min |
| Feb 24, 7:10 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Madison | 4 hr |
| Feb 24, 7:17 PM CST | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Feb 24, 7:20 PM CST | Tornado Warning | MEG | Carroll, Gibson, Weakley | 40 min |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 34 min |
| Feb 24, 7:27 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Crockett, Decatur, Gibson, Henderson and 3 more | 48 min |
| Feb 24, 7:30 PM CST | Tornado Warning | MEG | Henry, Weakley | 30 min |
| Feb 24, 7:39 PM CST | Tornado Warning | MEG | Carroll, Henderson, Madison | 51 min |
| Feb 24, 7:43 PM CST | Tornado Warning | MEG | Benton, Carroll, Henry, Weakley | 47 min |
| Feb 24, 7:48 PM CST | Flash Flood Warning | MEG | Fayette, Hardeman | 6 hr |
| Feb 24, 7:57 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Haywood, Madison | 48 min |
| Feb 24, 8:00 PM CST | Areal Flood Warning | MEG | Lauderdale | 3 hr |
| Feb 24, 8:03 PM CST | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Feb 24, 8:09 PM CST | Special Weather Statement | MEG | Fayette, Hardeman | 51 min |
| Feb 24, 8:09 PM CST | Severe Thunderstorm Warning | MEG | Benton, Henry | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Flash Flood Warnings in Mississippi, 2018Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.